Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 1, NWS Green Bay, WI

January 3, 2015

NWS Green Bay, WI issued this gale warning at Jan 3, 2015, 3:14 PM CST. It took effect at Jan 4, 2015, 3:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 3:14 PM CST (21:14 UTC)
In effect from
Jan 4, 2015, 3:00 AM CST
Expired
Jan 4, 2015, 3:23 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WHUS73 KGRB 032114
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CST SAT JAN 3 2015

...STRONG NORTHWEST WINDS DEVELOPING LATE TONIGHT INTO SUNDAY...

.NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO EARLY SUNDAY IN
THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. CONDITIONS WILL BECOME
HAZARDOUS TO SMALL CRAFT VERY LATE TONIGHT...AND GALE CONDITIONS
WILL BECOME POSSIBLE DURING THE DAY...MAINLY NORTH OF STURGEON
BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE
VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ521-541-040515-
/O.UPG.KGRB.GL.A.0001.150104T0900Z-150105T0300Z/
/O.NEW.KGRB.GL.W.0001.150104T0900Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
314 PM CST SAT JAN 3 2015

...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST MONDAY. 

* WINDS...NORTHWEST WINDS UP TO 30 KTS WITH FREQUENT GUSTS TO 
  AROUND 40 KTS...LIKELY PEAKING IN THE MORNING. THE AREAS OF 
  GREATEST HAZARD WILL BE IN THE VICINITY OF DEATH'S DOOR AND 
  TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. 

* WAVES...4 TO 7 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF 
  CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-040515-
/O.EXT.KGRB.SC.Y.0002.150104T0900Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
314 PM CST SAT JAN 3 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM SUNDAY TO 3 AM
CST MONDAY...

* WINDS...INCREASING TO NORTHWEST TO 30 KTS...WITH A FEW GUSTS TO
  40 KTS ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN
  THE MORNING AND NEARER THE OPEN WATERS OF LAKE MICHIGAN.

* WAVES...3 TO 6 FT ARE EXPECTED...WITH THE HIGHEST WAVES TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
620 
WHUS73 KGRB 040328
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST SAT JAN 3 2015

...STRONG NORTHWEST WINDS DEVELOPING LATE TONIGHT INTO SUNDAY...

.NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO EARLY SUNDAY IN
THE WAKE OF DEPARTING LOW PRESSURE SYSTEM. CONDITIONS WILL BECOME
HAZARDOUS TO SMALL CRAFT VERY LATE TONIGHT...AND GALE CONDITIONS
WILL BECOME POSSIBLE DURING THE DAY...MAINLY NORTH OF STURGEON
BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN THE
VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ521-541-041130-
/O.CON.KGRB.GL.W.0001.150104T0900Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
928 PM CST SAT JAN 3 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM CST
MONDAY...

* WINDS...NORTHWEST WINDS UP TO 30 KTS WITH FREQUENT GUSTS TO 
  AROUND 40 KTS...LIKELY PEAKING IN THE MORNING. THE AREAS OF 
  GREATEST HAZARD WILL BE IN THE VICINITY OF DEATH'S DOOR AND 
  TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. 

* WAVES...4 TO 7 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF 
  CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-041130-
/O.CON.KGRB.SC.Y.0002.150104T0900Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
928 PM CST SAT JAN 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
3 AM CST MONDAY...

* WINDS...INCREASING TO NORTHWEST TO 30 KTS...WITH A FEW GUSTS 
  TO 40 KTS ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO 
  BE IN THE MORNING AND NEARER THE OPEN WATERS OF LAKE MICHIGAN. 

* WAVES...3 TO 6 FT ARE EXPECTED...WITH THE HIGHEST WAVES TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
070 
WHUS73 KGRB 040948
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CST SUN JAN 4 2015

...STRONG NORTHWEST WINDS TODAY...

.GUSTY NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF DEPARTING
LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE EXPECTED...MAINLY NORTH
OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE LIKELY TO BE IN
THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ521-541-041800-
/O.EXT.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
348 AM CST SUN JAN 4 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTHWEST TO 30 KTS WITH FREQUENT GUSTS TO AROUND 40
  KTS...PEAKING IN THE MORNING. THE AREAS OF GREATEST HAZARD WILL
  BE IN THE VICINITY OF DEATHS DOOR AND TOWARDS THE OPEN WATERS
  OF LAKE MICHIGAN.

* WAVES...3 TO 6 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF 
  CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

* A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING
  EXPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-041800-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
348 AM CST SUN JAN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...INCREASING TO NORTHWEST TO 30 KTS EARLY THIS MORNING...
  WITH A FEW GUSTS TO 35 KTS ALSO POSSIBLE. THE STRONGEST WINDS
  ARE EXPECTED TO BE IN THE MORNING AND NEARER THE OPEN WATERS OF
  LAKE MICHIGAN.

* WAVES...BUILDING TO 3 TO 6 FT THIS MORNING...WITH THE HIGHEST
  WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
499 
WHUS73 KGRB 041555
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST SUN JAN 4 2015

...STRONG NORTHWEST WINDS TODAY...

.GUSTY NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF
DEPARTING LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE EXPECTED...
MAINLY NORTH OF STURGEON BAY. THE MOST HAZARDOUS CONDITIONS ARE
LIKELY TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN
WATERS OF LAKE MICHIGAN.

LMZ521-541-050000-
/O.CON.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
955 AM CST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTHWEST TO 30 KTS WITH FREQUENT GUSTS TO AROUND 35 
  KTS INTO THE AFTERNOON. THE AREAS OF GREATEST HAZARD 
  WILL BE IN THE VICINITY OF DEATHS DOOR AND TOWARDS THE OPEN 
  WATERS OF LAKE MICHIGAN. 

* WAVES...4 TO 6 FT. THE HIGHEST WAVES ARE EXPECTED NORTH OF 
  CHAMBERS ISLAND AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

* A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING 
  EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-050000-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-150105T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
955 AM CST SUN JAN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...INCREASING TO NORTHWEST TO 30 KTS. THE STRONGEST WINDS
  ARE EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

* WAVES...3 TO 5 FT THIS MORNING...WITH THE HIGHEST WAVES TOWARD
  THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
181 
WHUS73 KGRB 042123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST SUN JAN 4 2015

...NORTHWEST WINDS SLOWLY DIMINISHING BUT STILL GUSTY...

.STRONG NORTHWEST WINDS CONTINUE TODAY IN THE WAKE OF DEPARTING
LOW PRESSURE SYSTEM...BUT ARE SLOWLY BEGINNING TO DIMINISH. THOUGH
THE GALE WARNING HAS BEEN CANCELLED...GUSTY WINDS WILL CONTINUE
CONDITIONS HAZARDOUS TO SMALL CRAFT AND AN INFREQUENT GALE FORCE
GUST IS STILL POSSIBLE. THE MOST HAZARDOUS CONDITIONS ARE LIKELY
TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN
WATERS OF LAKE MICHIGAN.

LMZ521-541-050530-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-150105T0000Z/
/O.EXB.KGRB.SC.Y.0002.000000T0000Z-150105T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
323 PM CST SUN JAN 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 15 TO 25 KTS. AN OCCASIONAL GUST TO 35
  KTS IS POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TOWARDS THE
  OPEN WATERS OF LAKE MICHIGAN.

* WAVES...3 TO 5 FT THHROUGH THIS EVENING...WITH THE HIGHEST WAVES
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-050530-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-150105T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CST SUN JAN 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY...

* WINDS...NORTHWEST TO 15 TO 25 KTS. THE STRONGEST WINDS ARE
  EXPECTED TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

* WAVES...3 TO 5 FT THROUGH THIS EVENING...WITH THE HIGHEST WAVES
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 3, 2:43 PM CST, 31 minutes earlier.

Area forecast discussion, Jan 3, 2:43 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CST SAT JAN 3 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND SUNDAY
ISSUED AT 242 PM CST SAT JAN 3 2015

FREEZING DRIZZLE AND SNOW WILL BE THE MAIN CONCERN TONIGHT...
THEN SNOW ENDING ALONG WITH AREAS OF BLOWING SNOW...AND FALLING
TEMPERATURES AND BITTERLY COLD WINDS CHILLS ON SUNDAY.

FOR TONIGHT...MODELS CONTINUE TO SHOW LITTLE OR NO MID LEVEL
MOISTURE ACROSS MUCH OF THE AREA...EXCEPT OVER THE FAR NORTHWEST
PORTION OF THE FORECAST AREA BY MID TO LATE EVENING. MODELS
CONTINUE TO SHOW INCREASING LIFT AT 700MB THROUGH THE
EVENING...THEREFORE EXPECT FREEZING DRIZZLE TO BECOME MORE
WIDESPREAD THIS EVENING. THE FREEZING DRIZZLE WILL SWITCH OVER
TO ALL SNOW ACROSS PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN
LATER THIS EVENING...THEN ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN
AFTER MIDNIGHT. MOST OF THE AREA WILL SEE 1 TO 3 INCHES OF SNOW ACROSS
THE AREA...WITH LOCALLY HIGHER AMOUNTS ACROSS NORTH-CENTRAL
WISCONSIN WHERE SOME LAKE ENHANCEMENT WILL OCCUR OFF LAKE
SUPERIOR. COULD NOT RULE OUT HIGHER AMOUNTS ACROSS NORTHEAST
WISCONSIN WHERE THERE ARE STEEPER MID LEVEL LAPSE RATES.

DUE TO THE EXPECTED FREEZING DRIZZLE AND SNOW TONIGHT...DECIDED TO
ISSUE A WINTER WEATHER ADVISORY FOR THE ENTIRE AREA UNTIL NOON ON
SUNDAY. ON SUNDAY...THE SNOW WILL TAPER OFF OR END ACROSS MUCH OF
THE AREA BY EARLY SUNDAY AFTERNOON. INCREASING NORTHWEST WINDS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MUCH OF THE DAY.
TEMPERATURES WILL CONTINUE TO FALL DURING THE DAY...AND BY LATE
AFTERNOON SHOULD BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
COORDINATION WITH SURROUNDING OFFICES/LONG TERM DECIDED TO HIGHLIGHT
THE COLDEST WIND CHILLS IN THE WIND CHILL WATCH. WIND CHILL NORTH
AND WEST OF THE FOX VALLEY WILL REACH WIND CHILL ADVISORY CRITERIA
(20 BELOW TO 35 BELOW) BY MID TO LATE AFTERNOON.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
ISSUED AT 242 PM CST SAT JAN 3 2015

HIGHLY-AMPLIFIED FLOW CONSISTING OF A WRN NOAM UPR RDG/E-CNTRL
NOAM UPR TROF WL PERSIST THRU THU BEFORE A PACIFIC SYSTEM WEAKENS
THE RDG AND ALLOWS A PACIFIC AIR MASS TO SPREAD EAST ACROSS THE
CONUS BY NEXT WEEKEND. THE MAIN STORY FOR NEXT WEEK WL BE TWO
DISTINCTIVE ARCTIC INTRUSIONS THAT WL SWEEP ACROSS THE ERN HALF
OF THE CONUS. TEMPS ARE EXPECTED TO BE 15 TO 30 DEGS BELOW NORMAL
THRU THU BEFORE A SLOW MODERATING TREND OCCURS. OTHER THAN
PERIODIC LAKE EFFECT EVENTS FOR N-CNTRL WI...THE ONLY SERIOUS
SYNOPTIC SYSTEM TO IMPACT NE WI WL BE A CLIPPER SYSTEM MON NGT
WHICH WOULD BRING MORE SNOW TO MOST OF THE FCST AREA.

A STRONG AREA OF CANADIAN HI PRES IS FCST TO MOVE FROM THE NRN HI
PLAINS SEWD TO THE CNTRL PLAINS SUNDAY NGT. DRIER AIR ADVECTING
INTO THE WRN GREAT LAKES WL ALLOW SKIES TO BECOME MOSTLY CLEAR TO
PARTLY CLOUDY WHICH WL ALLOW FOR TEMPS TO PLUNGE AS THE FIRST WAVE
OF ARCTIC AIR SETTLES OVER WI. 8H TEMPS CRASH TO AROUND -25C BY
12Z MON AND EVEN WITH WINDS GRADUALLY WEAKENING THRU THE NGT...WE
ARE LOOKING AT A BITTERLY COLD NGT WITH DANGEROUSLY COLD WIND
CHILLS. MIN TEMPS TO RANGE FROM NEAR 10 BELOW ZERO NEAR LAKE MI TO
NEAR 25 BELOW ZERO OVER PARTS OF N-CNTRL WI. ADD IN AN INITIAL
W-NW WIND AT 10 TO 20 MPH SUBSIDING TO 5 TO 15 MPH AND YOU GET
WIND CHILLS RANGING FROM 25 TO 35 BELOW ZERO ERN WI TO 35 TO 45
BELOW ZERO NRN/CNTRL PARTS OF WI. NEEDLESS TO SAY...WIND CHILL
HEADLINES WL BECOME NECESSARY. FOR STARTERS...HAVE ISSUED A WIND
CHILL WATCH SUNDAY NGT (THRU NOON MON) FOR AREAS WHERE WARNING
CRITERIA WL LIKELY BE MET. THIS WOULD BE GENERALLY WEST OF A LINE
FROM IRON MOUNTAIN TO WISCONSIN RAPIDS. THE OTHER FEATURE TO WATCH
WL BE TRAJS AS THE ARCTIC AIR MOVES OVER LAKE SUPERIOR. AT THIS
TIME...TRAJS ARE TOO WESTERLY TO BRING MUCH ACCUMULATION TO VILAS
CNTY (LESS THAN AN INCH).

THE SFC HI MOVES TOWARD THE OHIO RIVER VALLEY ON MON AND BACKS THE
WIND TO THE W-SW...THUS ENDING ANY LAKE EFFECT FOR VILAS CNTY.
AFTER A MOSTLY SUNNY MORNING...CLOUDS ARE EXPECTED TO BE ON THE
INCREASE AHEAD OF A CLIPPER SYSTEM WHICH IS FCST TO REACH THE
CNTRL PLAINS BY 00Z TUE. THE ARCTIC AIR MASS DOES MODIFY A BIT ON
MON (8H TEMPS 'WARM' TO AROUND -17C0...HOWEVER MAX TEMPS WL NOT
CRACK ZERO OVER MOST OF THE FCST AREA EXCEPT FOR THE FAR SOUTH AND
LAKESHORE. WIND CHILL VALUES MAY NOT GET ABOVE 20 BELOW ZERO UNTIL
EARLY AFTERNOON.

THIS CLIPPER AND ITS ASSOCIATED STRONG MID-LEVEL SHORTWAVE...ARE
PROGGED TO ZIP E-SE FROM THE CNTRL PLAINS TOWARD ROUGHLY N-CNTRL
IL MON NGT. MODELS ARE IN AGREEMENT WITH STRONG MID-LEVEL QG AND
FRONTOGENETICAL FORCING TO THE NORTH OF THE SFC LOW TRACK ALONG
WITH ADDITIONAL LIFT FROM A NEAR COUPLED JET STRUCTURE. DUE TO THE
COLD AIR MASS IN PLACE...SNOW RATIOS WOULD BE IN THE 20-25:1 RANGE...
THUS EVEN WITH 0.1" OF LIQUID BRUSHING CNTRL WI...A FLUFFY 2 TO 3
INCH ACCUMULATION IS POSSIBLE OVER OUR SRN COUNTIES. MEANWHILE...
FAR NRN WI MAY NOT SEE ANY ACCUMULATION AT ALL. AS FOR TEMPS...THE
BLANKET OF CLOUDS WL PREVENT A FREE-FALL WITH READINGS ACTUALLY
BECOMING STEADY OR EVEN RISING LATE AT NGT. THE PCPN SHOULD COME
TO AN END TUE MORNING AS THE CLIPPER RACES TO THE EAST. IN THE
WAKE OF THE SYSTEM...A SECOND PLUNGE OF ARCTIC AIR TO OVERSPREAD
WI WITH 8H TEMPS FALLING INTO THE -24 TO -27C RANGE BY 00Z WED.
MAY NEED TO LOWER MAX TEMPS A FEW DEGS FROM THE PREVIOUS FCST.

A BLUSTERY AND BITTERLY COLD NGT EXPECTED OVER THE REGION TUE NGT
DESPITE PARTLY TO MOSTLY CLOUDY SKIES. MIN TEMPS TO RANGE FROM
ZERO TO 5 BELOW NEAR LAKE MI...15 TO 20 BELOW ZERO OVER N-CNTRL
WI. WIND CHILL HEADLINES WL AGAIN BECOME NECESSARY FOR WED NGT
INTO THU MORNING. IN ADDITION TO THE FRIGID CONDITIONS...NW WINDS
MAY BRING LAKE EFFECT SNOW SHWRS INTO N-CNTRL WI (ESPECIALLY VILAS
CNTY) SO HAVE KEPT HI CHC POPS FOR VILAS CNTY. ANOTHER LARGE
CANADIAN HI PRES IS FCST TO DROP SE INTO THE CNTRL PLAINS ON WED
THAT WOULD ALLOW SOME SUNSHINE TO RETURN TO MOST OF NE WI. THE
THREAT FOR ADDITIONAL LAKE EFFECT SNOWS FOR N-CNTRL WI WL CONT
WITH NW WINDS. WED WL BE ANOTHER DAY WHERE MAX TEMPS WL STRUGGLE
JUST TO REACH ZERO. LOOK FOR MOST READINGS TO ONLY REACH THE
SINGLE DIGITS BELOW ZERO WITH WIND CHILLS ONLY ABLE TO REACH THE
20 TO 30 BELOW ZERO RANGE.

ANY LAKE EFFECT OVER N-CNTRL WI WL END WED NGT AS WINDS BACK TO
THE WEST WITH HI PRES MOVING INTO THE MID-MS VALLEY. WHILE THERE
WL BE SOME MODERATION TO THE ARCTIC AIR...THE POTENTIAL OF MOSTLY
CLEAR SKIES WL BRING ANOTHER FRIGID NIGHT WITH MOST WIND CHILL
HEADLINES. CLOUDS ARE EXPECTED TO QUICKLY INCREASE ON THU AHEAD OF
A CDFNT/ISEN LIFT COMBINATION. HAVE KEPT POPS LOW FOR NOW AS
MOISTURE AVAILABILITY IS IN DOUBT. MAX TEMPS FOR THU SHOULD AT
LEAST REACH THE SINGLE DIGITS ABOVE ZERO.

ONE MORE MODEST COLD SNAP FOR THU NGT (NOT AS BAD AS EARLIER IN
THE WEEK) BEFORE THE MEAN FLOW CHANGES AS THE WRN NOAM UPR RDG
BREAKS DOWN. ANOTHER STRONG AREA OF HI PRES MOVING TO OUR SOUTH WL
KEEP THE WEATHER QUIET (EXCEPT LINGERING LAKE EFFECT N-CNTRL0 THRU
FRI. WHILE MILDER CONDITIONS ARE EXPECTED FOR THE START OF NEXT
WEEKEND...THERE ARE QUESTIONS AS TO THE MOVEMENT OF A PACIFIC
SYSTEM MOVING ACROSS THE CONUS. HAVE FOLLOWED MODEL CONSENSUS HERE
WHICH BRINGS A SMALL POP TO MUCH OF THE REGION.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1100 AM CST SAT JAN 3 2015

SNOW AND ICING CONCERNS ARE MAIN PROBLEM THIS AFTERNOON AND TONIGHT...
THEN BITTER COLD SNOW SHOWERS AND BLOWING ON SUNDAY. FOR THIS
AFTERNOON...SHORTWAVE ENERGY WILL MOVE SOUTHEAST OF THE AREA
DURING THE AFTERNOON. MID LEVEL MOISTURE STREAMING NORTHWARD WAS
CHANGING THE FREEZING DRIZZLE OVER TO SNOW ACROSS NORTHEAST
WISCONSIN AT TIMES. OVER THE REMAINDER OF THE AREA...PATCHY DRIZZLE
WAS NOTED ON OBSERVATIONS ACROSS CENTRAL WISCONSIN. FOR TONIGHT...
INCREASING LIFT AND LACK OF MID LEVEL MOISTURE ACROSS MUCH OF THE
AREA SHOULD LEAD TO OCCASIONAL FREEZING DRIZZLE THIS EVENING...
EXCEPT OVER NORTHERN WISCONSIN WHERE MID LEVEL MOISTURE WILL
RETURN BY LATE EVENING. MID LEVEL MOISTURE WILL RETURN TO NORTHEAST
WISCONSIN AFTER MIDNIGHT...CHANGING THE FREEZING DRIZZLE OVER TO ALL
SNOW. SNOW WILL GRADUALLY TAPER OFF TO SNOW SHOWERS SUNDAY MORNING/
EARLY AFTERNOON. AREAS OF BLOWING SNOW WILL IMPACT RUNWAYS ON SUNDAY
WITH GUSTS APPROACHING 30 KNOTS IN SOME PLACES. TEMPERATURES SUNDAY
AFTERNOON WILL FALL INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
WIZ005-010>012-018-019-030-035-036.
&&

SHORT TERM.....ECKBERG
LONG TERM......KALLAS
AVIATION.......ECKBERG
Hazardous weather outlook, Jan 3, 2:54 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST SAT JAN 3 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
254 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL IS EXPECTED TONIGHT DUE TO FREEZING DRIZZLE AND
SNOW. FREEZING DRIZZLE AND LIGHT SNOW WILL CHANGE OVER TO ALL SNOW
FROM NORTHWEST TO SOUTHEAST. A MINOR ICE ACCUMULATION LESS THAN A
TENTH OF AN INCH IS POSSIBLE. SNOW AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED NORTH AND WEST OF THE FOX VALLEY WITH LOCALLY HIGHER AMOUNTS
ACROSS VILAS COUNTY. SNOWFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED
ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY AGAIN ON SUNDAY WITH SNOW
AND BLOWING SNOW EARLY. THE SNOW SHOULD TAPER OFF AT MOST LOCATIONS
BUT LAKE EFFECT SNOW SHOWERS REMAIN POSSIBLE IN EASTERN AND NORTH
CENTRAL WISCONSIN. COLD TEMPERATURES AND BLUSTERY CONDITIONS MAY
PRODUCE DANGEROUS WIND CHILLS SUNDAY AFTERNOON.

THE DANGEROUSLY COLD CONDITIONS WILL PERSIST FOR SUNDAY NIGHT INTO
MONDAY MORNING. A WIND CHILL WATCH IS IN EFFECT FOR NORTHERN AND
CENTRAL WISCONSIN WHERE VALUES COULD DROP INTO THE 35 TO 45 BELOW
ZERO RANGE.

HAZARDOUS TRAVEL CONDITIONS COULD REDEVELOP MONDAY NIGHT INTO
TUESDAY AS A CLIPPER SYSTEM BRINGS SNOW TO MUCH OF THE AREA. A
REINFORCING SURGE OF ARCTIC AIR WILL RESULT IN DANGEROUSLY COLD
CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ADDITIONAL
WIND CHILL HEADLINES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-042100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
254 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHWEST WINDS WITH GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTHWEST WINDS WITH GALE FORCE GUSTS ARE POSSIBLE SUNDAY THROUGH
SUNDAY EVENING. HEAVY FREEZING SPRAY IS ALSO POSSIBLE.

RE/AK

In the hours before

Local storm report, Jan 3, 11:08 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1108 AM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             SCANDINAVIA             44.46N 89.13W
01/03/2015  M2.0 INCH        WAUPACA            WI   TRAINED SPOTTER

&&

ASHLEYA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:55 PM CSTWind Chill WatchGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more13 hr
Jan 3, 2:55 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more24 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.